I have been taking an antibiotic for an ear infection and sinus infection for 3 days. I have acquired a non itchy rash all over my chest, stomach, back, and legs. My arms also have a few very large "ulcer" looking sores on them. I stopped taking the antibiotic, do I still need to see a doctor or will the rash go away on its own?
Yes, you need to see a doctor and as soon as possible. You didn't mention what antibiotic you were on but for an ear and sinus infection I'm wondering if you were on azithromycin which is typically distributed in a "Z-Pack" or as a couple of large doses dispensed as "Zmax" and sometimes as just Zithromax and while most people can take it without a problem, some people do develop allergic reactions. What is it you are on? Regardless if it's azithromycin or not, antibiotic allergies to one group/class of antibiotics is not really that uncommon.
You also should NEVER discontinue antibiotic treatment without taking your full, prescribed course. Doing so can lead to antibiotic resistant strains of what are normally easy to treat bacterial infections but if they become antibiotic resistant to that antibiotic or that class of antibiotics, it makes treating what are usually easily treatable infections much more difficult. Never discontinue treatment early with antibiotics. If you develop a rash like you've described, you should go to an urgent care or the ER if you can't see your doctor at that time, and then call your doctor immediately as soon as you can and let him/her know.
Also, aside from the possibility of an allergic reaction, other skin reactions that can occur from some antibiotics like azithromycin are Stevens–Johnson syndrome, erythema multiforme (which can range from e. multiforme minor to erythema multiforme majus, which requires medical attention but both need to be seen by a doctor), or "Lyell's syndrome" (toxic epidermal necrolysis). Those are all rare but still can happen.
Bottom line is if you break out in a rash from a medication, whatever it is, you need to seek medical attention. Only a doctor can determine what your rash is.
See a Doctor don't take anymore till you do, sounds like a reaction.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 24 Oct 2011 • 1 answer
Updated 17 Feb 2018 • 4 answers
Updated 29 Aug 2014 • 1 answer
Updated 20 Jun 2015 • 2 answers
Updated 7 Sep 2016 • 1 answerFAQ by Drugs.com